Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Gastrointestinal Medicine
Volume 2017, Article ID 5424631, 3 pages
https://doi.org/10.1155/2017/5424631
Case Report

Hemorrhagic Shock as Complication of Intramural Intestinal Bleeding

1Emergency Department, Habib Thameur University Hospital, Faculty of Medicine of Tunis, University of Tunis El Manar, Tunis, Tunisia
2Radiology Department, Habib Thameur University Hospital, Faculty of Medicine of Tunis, University of Tunis El Manar, Tunis, Tunisia

Correspondence should be addressed to Asma Ben Ali; rf.evil@yenoh-amsa

Received 8 August 2016; Accepted 19 December 2016; Published 12 February 2017

Academic Editor: Engin Altintas

Copyright © 2017 Asma Ben Ali et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Introduction. Mural intestinal hematoma (MIH) is an uncommon complication of anticoagulant therapy. Hemorrhagic shock has been rarely reported as a revealing modality. Results. We report two cases of shock induced by mural intestinal hematoma in patients under oral anticoagulant for aortic prosthetic valve and atrial fibrillation. Patients were admitted to the ICU for gastrointestinal tract bleeding associated with hemodynamic instability. After resuscitation, an abdominal CT scan has confirmed the diagnosis showing an extensive hematoma. Medical treatment was sufficient and there was no need for surgery. Conclusion. Gastrointestinal bleeding associated with shock in patients treated by oral anticoagulant should alert physicians to research a probable MIH. Urgent diagnosis and appropriate medical treatment can avoid surgical interventions.